MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00536540
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to one of three devices used during the same procedure.Refer to manufacturer report # 3005099803-2017-03865, 3005099803-2017-03869, 3005099803-2017-03866 for the associated device information.It was reported to boston scientific corporation that an advanix pancreatic stent was used during an endoscopic retrograde cholangio-pancreatography procedure performed on (b)(6) 2017.As the physician introduced a 7frx 11cm advanix pancreatic stent into the patient¿s pancreatic duct, he experienced some resistance.The stent was advanced into position and when the technician attempted to deploy the stent the delivery system and advanix pancreatic stent both buckled/crunched up which would not allow the stent to release from the catheter.The device was removed from the scope.They then attempted to place a 5frx9cm advanix pancreatic stent over a guidewire and push it into position with a hydratome.During the advancing of the 5frx9cm advanix pancreatic stent, it too buckled and had to be removed.Finally, a naviflex pancreatic delivery system was loaded with the 7frx9cm advanix pancreatic stent and attempted to be pushed into position.The stent was in position and the delivery system buckled during deployment.The physician had to use the elevator of the scope to pinch/hold the end of the stent in place during the deployment.The procedure was completed after placing the 7frx9cm advanix pancreatic stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
A visual evaluation of the returned device was performed and found that the proximal section of the stent is severely damaged (bent/kinked).Based on product analysis, the issue occured during procedure, inside the patient, most likely that some procedural / anatomical factors were encountered during the procedure which may have limited the overall performance of the device.Device under tortuous condition due to patient anatomy or customer use/manipulation/maneuvering can cause the stent to bend / coil leading to kinks and bends in the device, continued efforts to implant the stent could have damaged the stent.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed no deviation was found.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
This report pertains to one of three devices used during the same procedure.Refer to manufacturer report # 3005099803-2017-03865, 3005099803-2017-03869, 3005099803-2017-03866 for the associated device information.It was reported to boston scientific corporation that an advanix pancreatic stent was used during an endoscopic retrograde cholangio-pancreatography procedure performed on (b)(6) 2017.As the physician introduced a 7frx 11cm advanix pancreatic stent into the patient¿s pancreatic duct, he experienced some resistance.The stent was advanced into position and when the technician attempted to deploy the stent the delivery system and advanix pancreatic stent both buckled/crunched up which would not allow the stent to release from the catheter.The device was removed from the scope.They then attempted to place a 5frx9cm advanix pancreatic stent over a guidewire and push it into position with a hydratome.During the advancing of the 5frx9cm advanix pancreatic stent, it too buckled and had to be removed.Finally, a naviflex pancreatic delivery system was loaded with the 7frx9cm advanix pancreatic stent and attempted to be pushed into position.The stent was in position and the delivery system buckled during deployment.The physician had to use the elevator of the scope to pinch/hold the end of the stent in place during the deployment.The procedure was completed after placing the 7frx9cm advanix pancreatic stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
ADVANIX¿ PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7148570
Report Number3005099803-2017-03869
Device Sequence Number19201290
Product Code FGE
UDI-Device Identifier08714729857488
UDI-Public08714729857488
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2019
Device Model NumberM00536540
Device Catalogue Number3654
Device Lot Number21074660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2017
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1